MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910030
Medical Device Problem Codes Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.[conclusion]: the healthcare professional reported that during a pulserider-assisted coil embolization procedure targeting an unruptured basilar artery (ba) tip aneurysm, the complaint pulserider, a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / 3076825513) was placed without any problem.A concomitant microcatheter, an excelsior® sl-10® microcatheter (stryker) was delivered to the target aneurysm to embolize fourteen (14) coils, but the physician ¿pointed out a strange feeling when inserting¿ the 1.00mm x 3.00cm galaxy g3 mini (glm910030 / k10700), which was used as the last coil.The complaint coil was removed from the patient and checked; it was observed to have unraveled.¿it was probably used at the end of coil embolization, and therefore, it was difficult to fit into the aneurysm and unraveled occurred when the complaint coil was taken in and out several times.¿ the complaint coil was removed and ¿imaged before detachment of the complaint pulserider.Because the coils were also located outside the pulserider, the pulserider was detached.Detachment was success and delivered around the leg with the prowler select plus microcatheter to confirm that the pulserider was detached.The final contrast was performed, and it was found that about three loops of the coil had deviated to the [parent] vessel.The excelsior® sl-10® microcatheter was guided to the right posterior cerebral artery (pca), from which a neuroform atlas® stent system (stryker) was placed and crimped on the vessel wall, and the procedure was completed safely.No adverse event occurred.¿ on 18-nov-2022, additional information was received.The information indicated that the sofia ¿ distal access catheter (microvention) was placed around the vertebral artery (va)-ba union; the pulserider implant migrated when the physician attempted to deploy the implant by unsheathing the implant legs from the microcatheter.On 05-dec-2022, the following additional information was received: the complaint coil, 1.00mm x 3.00cm galaxy g3 mini (glm910030) was removed; it is unknown which coil(s) the reported three loops of coil that deviated into the parent vessel belonged to.The information indicated that the three loops of coil that deviated into the parent vessel could not be identified; it was not from the complaint coil.There was no information related to the aneurysm size and characteristics.It is not known if the fourteen (14) coils that were used were cerenovus coils.The catalog and lot number of the prowler select plus microcatheter is not known; the pulserider was delivered via the prowler select plus microcatheter.There was no difficulty encountered during the pulserider positioning.When the pulserider anrd was detached, the implant was in the correct orientation.The information indicated that no other malfunction related to cerenovus device was reported.The statement, ¿the pulserider was detached.Detachment was success and delivered around the leg with the microcatheter (prowler select plus)¿ meant that the physician confirmed the success of the detachment by bringing the microcatheter close to the leg of the pulserider anrd and confirming that it did not move.The information indicated that the complaint coil was used with the excelsior® sl-10® microcatheter.There was no information related to whether there was difficulty getting the complaint coil to conform to the aneurysm, but the physician commented that ¿he felt something was wrong.¿ the complaint coil was repositioned ¿several times¿ but the number of times it was repositioned was not known.There was no information available as to whether the complaint coil was still attached to the delivery system when it was removed.Additional clarifying information was received on 07-dec-2022.The information indicated the following: it was originally reported that there was no difficulty encountered during the pulserider positioning.However, the information received clarified that ¿the pulserider temporally migrated during the attempt to un-sheath the implant to deploy it, but it was repositioned to the desired position in the end.¿ the pulserider anrd migrated temporally and was fixed at the desired position.It was ultimately detached and implanted in the correct orientation.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (k10700) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling/stretching and positioning difficulty are known potential complications associated with the use of embolic coils in endovascular embolization of intracranial aneurysms and are listed in the instructions for use (ifu) as such.The ifu warns that if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Coil positioning difficulty due to poor conformability could result in compartmentalization and incomplete packing of the aneurysm.This poses a risk for a bleed and/or the need for additional intervention at a later date.Unraveled/stretched-during use could cause premature detachment, separation, protrusion, or herniation into parent vessel, which could result in non-target site embolization, ischemia, or infarct.According to the information received stating that the three loops of coil that deviated into the parent vessel were not from the complaint coil.However, since the reported event resulted in the need to perform additional intervention, the event is considered mdr reportable with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00815.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a pulserider-assisted coil embolization procedure targeting an unruptured basilar artery (ba) tip aneurysm, the complaint pulserider, a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / 3076825513) was placed without any problem.A concomitant microcatheter, an excelsior® sl-10® microcatheter (stryker) was delivered to the target aneurysm to embolize fourteen (14) coils, but the physician ¿pointed out a strange feeling when inserting¿ the 1.00mm x 3.00cm galaxy g3 mini (glm910030 / k10700), which was used as the last coil.The complaint coil was removed from the patient and checked; it was observed to have unraveled.¿it was probably used at the end of coil embolization, and therefore, it was difficult to fit into the aneurysm and unraveled occurred when the complaint coil was taken in and out several times.¿ the complaint coil was removed and ¿imaged before detachment of the complaint pulserider.Because the coils were also located outside the pulserider, the pulserider was detached.Detachment was success and delivered around the leg with the prowler select plus microcatheter to confirm that the pulserider was detached.The final contrast was performed, and it was found that about three loops of the coil had deviated to the [parent] vessel.The excelsior® sl-10® microcatheter was guided to the right posterior cerebral artery (pca), from which a neuroform atlas® stent system (stryker) was placed and crimped on the vessel wall, and the procedure was completed safely.No adverse event occurred.¿ on 18-nov-2022, additional information was received.The information indicated that the sofia ¿ distal access catheter (microvention) was placed around the vertebral artery (va)-ba union; the pulserider implant migrated when the physician attempted to deploy the implant by unsheathing the implant legs from the microcatheter.On 05-dec-2022, the following additional information was received: the complaint coil, 1.00mm x 3.00cm galaxy g3 mini (glm910030) was removed; it is unknown which coil(s) the reported three loops of coil that deviated into the parent vessel belonged to.The information indicated that the three loops of coil that deviated into the parent vessel could not be identified; it was not from the complaint coil.There was no information related to the aneurysm size and characteristics.It is not known if the fourteen (14) coils that that were used were cerenovus coils.The catalog and lot number of the prowler select plus microcatheter is not known; the pulserider was delivered via the prowler select plus microcatheter.There was no difficulty encountered during the pulserider positioning.When the pulserider anrd was detached, the implant was in the correct orientation.The information indicated that no other malfunction related to cerenovus device was reported.The statement, ¿the pulserider was detached.Detachment was success and delivered around the leg with the microcatheter (prowler select plus)¿ meant that the physician confirmed the success of the detachment by bringing the microcatheter close to the leg of the pulserider anrd and confirming that it did not move.The information indicated that the complaint coil was used with the excelsior® sl-10® microcatheter.There was no information related to whether there was difficulty getting the complaint coil to conform to the aneurysm, but the physician commented that ¿he felt something was wrong.¿ the complaint coil was repositioned ¿several times¿ but the number of times it was repositioned was not known.There was no information available as to whether the complaint coil was still attached to the delivery system when it was removed.Additional clarifying information was received on 07-dec-2022.The information indicated the following: it was originally reported that there was no difficulty encountered during the pulserider positioning.However, the information received clarified that ¿the pulserider temporally migrated during the attempt to un-sheath the implant to deploy it, but it was repositioned to the desired position in the end.¿ the pulserider anrd migrated temporally and was fixed at the desired position.It was ultimately detached and implanted in the correct orientation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 19-dec-2022 and on 28-dec-2022.[additional information]: on 19-dec-2022, three video movies of the procedure were provided by the hospital and added to the complaint.The videos are pending independent physician review.A supplemental 3500a report will be submitted once the independent review has been completed.On 28-dec-2022, additional information was received; the information confirmed that the 1.00mm x 3.00cm galaxy g3 mini (glm910030 / k10700) was removed.The three (3) coil loops that deviated were not from the 1.00mm x 3.00cm galaxy g3 mini coil, ¿but other coil.¿ the 1.00mm x 3.00cm galaxy g3 mini was used with the excelsior sl-10 microcatheter.There was no difficulty getting the complaint coil to conform to the aneurysm wall.Detailed information on how many times the complaint coil had been withdrawn and re-inserted / repositioned could not be obtained.It was not known if the complaint coil or its device positioning unit had protruded from the introducer.When the coil was removed, it was not known if it was still attached to the delivery system.Information related to the aneurysm size and characteristics could not be obtained.Information related to the fourteen (14) coils and the catalog and lot number of the prowler select plus microcatheter could not be obtained; however, the information indicated that the pulserider anrd was delivered via the prowler select plus microcatheter.There was no difficulty encountered during the positioning of the pulserider anrd.When the pulserider anrd was detached, it was in the correct orientation.The information indicated that ¿the pulserider anrd was detached.Detachment was a success and delivered around the leg with the microcatheter (prowler select plus).No other cerenovus device had been used and/or malfunction.¿ e.1: (b)(6).Updated sections: b.4, e.1, e.3, g.3, g.6, h.2, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00815.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the independent physician review of the three video files of the procedure that was included in the complaint file.The videos were reviewed by the senior medical affairs director ¿ dr.(b)(6), on (b)(6) 2023.The assessment reads as follows: ¿there is a detailed description of the events that happened during the procedure with some unknown items as described above.There is footage of the procedure available which added to 2.5 hours of recorded procedure.In this material, there is a normal positioning of the pulserider anrd and uneventful coiling up until the problem occurs.There is no clear indication as to which coil prolapsed, but since the index coil was removed it must have been a prior coil.From the imaging provided, the underlying cause/causes leading to coil prolapse cannot be ascertained.After the event of coil prolapse, images demonstrate the deployment of an atlas stent, which is an elegant way of overcoming the coil protrusion as well as maintaining arterial lumen patency.There are no further complications visible at the end of the procedure.Submission of the index coil to the company is recommended for further evaluation of potential failures.¿ physician name and date reviewed: (b)(6) md, on (b)(6) 2023.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00814 and 3008114965-2022-00815.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15944838
Report Number3008114965-2022-00814
Device Sequence Number17657253
Product Code KRD
UDI-Device Identifier10886704080244
UDI-Public10886704080244
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGLM910030
Device Catalogue NumberGLM910030
Device Lot NumberK10700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/19/2022
02/02/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date12/29/2022
02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER).; MICROCATHETER.; NEUROFORM ATLAS® STENT SYSTEM (STRYKER).; PULSERIDER T, 3MM, 8MM ARCH.; SOFIA ¿ DISTAL ACCESS CATHETER (MICROVENTION).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown